Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 3, NWS Omaha, NE

March 26, 2000Otoe County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Mar 26, 2000, 1:15 PM CST for Otoe County, Nebraska. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 26, 2000, 1:15 PM CST (19:15 UTC)
Expired
Mar 26, 2000, 1:50 PM CST
In force
35 min
Issued by
NWS Omaha, NE
Area
Whole counties

County Otoe County, NE

The radar

The Omaha radar (KOAX), 77 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 1:30 PM CSTHail 1Otoe, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2000-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2000-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1828 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KOAX 261917
SVROMA
NEC131-261950-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
115 PM CST SUN MAR 26 2000

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OTOE COUNTY IN SOUTHEASTERN NEBRASKA

* UNTIL 150 PM CST

* AT 115 PM CST... DOPPLER RADAR AND SPOTTERS INDICATED A SEVERE
  THUNDERSTORM WITH LARGE HAIL 29 MILES EAST OF LINCOLN OR 3 MILES
  NORTHWEST OF OTOE... MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OTOE                         AROUND 115 PM CST
  DUNBAR                       AROUND 125 PM CST

HAIL 3/4 INCH IN DIAMETER WAS REPORTED NEAR AVOeCA AT 110 PM CST.

THIS SEVERE THUNDERSTORM MAY PRODUCE LARGE HAIL...GREATER THAN 3/4
INCH IN DIAMETER AND DESTRUCTIVE WINDS OF OVER 60 MPH.  GET INTO A
SAFE BUILDING...AWAY FROM WINDOWS OR GLASS DOORS.

BCM


&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 11:05 AM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Mar 26, 11:05 AM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1105 AM CST SUN MAR 26 2000

CDFNT CONTS TO MAKE PROGRESS SEWD.  WINDS TO THE W AND NW OF NERN NE
HAVE ALREADY GUSTED ABOVE 45 MPH.  EXPANDED WIND ADVISORY FOR MOST
OF THE FCST AREA AND EXTENDED INTO THE EVENING.  GRADIENT WILL REMAIN
TIGHT THIS EVENING...BUT WILL LOOSE SOME MOMENTUM TRANSFER WHEN THE
SUN SETS AND ISALLOBARIC CONTRIBUTION ENDS.

SHOWERS WITH EMBEDDED THUNDER ARE MOST PREVALENT IN THE SFC/850 MB
THETA E RIDGE JUST AHEAD OF THE FNT TO THE NE OF OMA.  CONVECTION IS
ELEVATED...WITH BASES ABOVE 8000 FT.  STILL SOME SMALL CHANCE OF
GETTING SOMETHING BASED IN THE BOUNDARY LAYER ACROSS SERN CORNER OF
NE AND INTO SWRN IA...BUT SLIM.  OTHER THAN TWEAKING AFTN TEMPS AND
WINDS A BIT...AND INTO THE EVENING...NO OTHER CHANGES MADE.

.OMA...TODAY...WIND ADVISORY MUCH OF ERN NE AND SWRN IA NW OF A LINE
    FROM AROUND EAST OF BIE TO] RDK.

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 2:36 PM CSTSevere Thunderstorm WarningOAXRichardson34 min
Mar 26, 3:10 PM CSTSevere Thunderstorm WarningOAXRichardson20 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.